Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 49, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 11, 2000, 6:50 PM CDT for Schleicher County, Texas. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 11, 2000, 6:50 PM CDT (23:50 UTC)
- Expired
- Apr 11, 2000, 7:45 PM CDT
- In force
- 55 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Schleicher County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 7:25 PM CDT | Hail 1.75 | Eldorado, TX | Golf ball size hail was reported in northern Scheicher County. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 3:00 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 11.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1546 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
691 WUUS54 KSJT 112351 SVRSJT TXC413-120045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 650 PM CDT TUE APR 11 2000 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SCHLEICHER COUNTY IN WEST CENTRAL TEXAS * UNTIL 745 PM CDT * AT 648 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CENTRAL SCHLEICHER COUNTY...OR ABOUT 6 MILES NORTH OF ELDORADO...MOVING NORTHEAST AT 20 MPH. HAILSTONES AS LARGE AS NICKELS ARE LIKELY WITH THIS STORM. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING AND STAY AWAY FROM WINDOWS. 21
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 2:44 PM CDT, 4 hours 6 minutes earlier.
Area forecast discussion, Apr 11, 2:44 PM CDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION...CORRECTED WATCH BOX NATIONAL WEATHER SERVICE SAN ANGELO, TX 313 AM CDT TUE APR 11 2000 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 8 PM FOR BROWN...COLEMAN...MASON...MCCULLOCH...MENARD...SAN SABA COUNTIES... AT 1930Z COLD FRONT STILL LINGERING IN NORTHERN TOM GREEN COUNTY. FRONT HAS DEFINITELY SLOWED ITS FORWARD MOVEMENT. WITH GOOD CAPS AHEAD OF FRONT...ONLY DECENT CHANCE PRECIP IN A GIVEN AREA RESTS WITH POSITIONING OF THE FRONT. LATEST RADAR LOOP SHOWING ACTIVITY WELL BEHIND FRONT WITH SOME ACTIVITY FIRING UP ALONG THE FRONT. BREAKS IN THE CLOUD COVER IS ALLOWING GOOD HEATING AND EXPECT SOME GOOD FLARE UP ALONG THE FRONT THROUGH WEST CENTRAL TEXAS WITHIN THE NEXT FEW HOURS...ESPECIALLY WITH CAPES OF 3000-4000 AND GOOD LIS. UPPER LEVEL LOW STILL SPINNING OVER THE FOUR CORNERS AREA AND FORECASTED TO BE OVER NORTHERN PANHANDLE BY 0900Z ON WEDNESDAY. MODELS UNCERTAIN ON RAIN EVENT FOR WEDNESDAY. MESOETA PROJECTS VORT MAX TO TAKE PRECIP OFF SOUTHEAST OF THE CWFA BY EARLY WEDNESDAY...AVN PROJECTS VORT MAX TO MOVE NORTHEAST OF THE CWFA...THUS MAINTAINING CHANCE OF RAIN THROUGH THE EASTERN HALF OF THE CWFA THROUGH MUCH OF THE DAY TOMORROW. OPTED TO GO WITH THE MESOETA AND ONLY KEEP SHOWER CHANCE IN NORTHWEST HILL COUNTRY TOMORROW MORNING. LOOKS LIKE THIS IS LAST SHOT AT PRECIP FOR A WHILE. LATEST MRF NOT TOO OPTIMISTIC IN THE EXTENDED. PRELIMS... ABI 050/062/050/067 4-00 SJT 052/064/051/070 5-00 JCT 059/068/052/069 72-0 .SJT...CAUTION ON AREA LAKES TONIGHT. .JCT...CAUTION ON AREA LAKES TONIGHT. 15 N N
In the hours before
Special weather statement, Apr 11, 1:56 PM CDT, 4 hours 54 minutes before
140-154-155-168>170-120500- WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 156 PM CDT TUE APR 11 2000 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AREAWIDE THIS AFTERNOON AND EVENING... A WEAK COLD FRONT WAS SLOWLY MOVING SOUTHWARD ACROSS THE CONCHO VALLEY THIS AFTERNOON AND STRETCHED FROM JUST SOUTH OF MIDLAND...TO NEAR SAN ANGELO...THEN NORTHEASTWARD TO NEAR MINERAL WELLS. A SECONDARY... STRONGER COLD FRONT WAS OVER NORTH TEXAS FROM NEAR LUBBOCK TO WICHITA FALLS. ABUNDANT LOW LEVEL MOISTURE PREVAILED SOUTH OF THE INITIAL COLD FRONT WITH DEWPOINTS IN THE 60S. DEWPOINTS WERE IN THE 50S NORTH OF THE INITIAL COLD FRONT. THE BOUNDARY OVER THE CONCHO VALLEY WILL MOVE SOUTH TO NEAR INTERSTATE 10 BY EVENING AS HIGH PRESSURE BUILDS SOUTHWARD FROM THE NORTH AND THE SURFACE LOW NEAR THE BIG BEND INTENSIFIES. OVER THE COUNTIES GENERALLY ALONG AND SOUTH OF A SAN ANGELO TO SAN SABA LINE...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS AS WARM MOIST UNSTABLE AIR OVERRUNS THE LOW LEVEL BOUNDARY. SOME OF THE STORMS WILL LIKELY BECOME SEVERE WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL IS ALSO ANTICIPATED DUE TO SLOW MOVEMENT OF THE STORMS...ESPECIALLY OVER THE NORTHWEST HILL COUNTRY. FURTHER NORTH AND INCLUDING THE BIG COUNTRY...THERE IS A CHANCE OF THUNDERSTORMS THROUGH THE EVENING HOURS AS THE SECONDARY COLD FRONT SAGS SOUTHWARD INTO THE AREA. A FEW THUNDERSTORMS MAY BECOME SEVERE ...WITH THE MAIN THREAT BEING LARGE HAIL. SPOTTER ACTIVATION WILL LIKELY BE NEEDED.. FOR THE SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO OUTLOOK SEE PRODUCT LBBSPSMAF. FOR THE SOUTH PLAINS OUTLOOK SEE PRODUCT LBBSPSLBB. FOR THE CENTRAL OKLAHOMA OUTLOOK SEE PRODUCT OKCSPSOKC. FOR THE NORTH TEXAS OUTLOOK SEE PRODUCT FTWSPSFTW. FOR THE SOUTH CENTRAL TEXAS OUTLOOK SEE PRODUCT SATSPSSAT. 22 N N
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 6:06 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 54 min |
| Apr 11, 6:09 PM CDT | Severe Thunderstorm Warning | SJT | Irion | 66 min |
| Apr 11, 6:24 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 66 min |
| Apr 11, 6:32 PM CDT | Tornado Warning | SJT | Irion | 58 min |
| Apr 11, 6:34 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 56 min |
| Apr 11, 6:58 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.